Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 33, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 7, 2014, 8:15 AM CDT for Winona County, Minnesota; Buffalo County, Trempealeau County, Wisconsin. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2014, 8:15 AM CDT (13:15 UTC)
- Expired
- May 7, 2014, 9:00 AM CDT
- In force
- 45 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Winona County, MN, Buffalo County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 41 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 8:20 AM CDT | HAIL 1 | 2 Nnw Wyattville, MN | TIME ESTIMATED BY FARMER BETWEEN WYATTVILLE AND LEWISTON |
| May 7, 8:35 AM CDT | HAIL 0.75 | Winona, MN | PEA TO DIME DIZED HAIL ON THE EAST SIDE OF TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 1.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1223 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
168
WUUS53 KARX 071315
SVRARX
MNC169-WIC011-121-071400-
/O.NEW.KARX.SV.W.0033.140507T1315Z-140507T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
815 AM CDT WED MAY 7 2014
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WINONA COUNTY IN SOUTHEAST MINNESOTA...
SOUTHWESTERN TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...
SOUTHEASTERN BUFFALO COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 900 AM CDT
* AT 815 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF WINONA...MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
GOODVIEW AROUND 825 AM CDT.
WINONA AND FOUNTAIN CITY AROUND 830 AM CDT.
TREMPEALEAU AROUND 845 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE DODGE...
WILSON...HART...MINNESOTA CITY AND LOCK AND DAM 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4402 9195 4419 9151 4399 9137 4398 9142
4396 9140 4386 9183
TIME...MOT...LOC 1315Z 241DEG 30KT 4395 9179
HAIL...1.00IN
WIND...<50MPH
$$
ZT2 follow-up statements
405
WWUS53 KARX 071330
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
830 AM CDT WED MAY 7 2014
MNC169-WIC011-121-071400-
/O.CON.KARX.SV.W.0033.000000T0000Z-140507T1400Z/
WINONA MN-TREMPEALEAU WI-BUFFALO WI-
830 AM CDT WED MAY 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR CENTRAL WINONA...SOUTHWESTERN TREMPEALEAU AND SOUTHEASTERN
BUFFALO COUNTIES...
AT 829 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
WINONA...MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE STORM WILL BE NEAR...
TREMPEALEAU AROUND 845 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE DODGE...
WILSON...MINNESOTA CITY...LOCK AND DAM 6 AND WITOKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4407 9182 4419 9151 4399 9137 4398 9142
4396 9140 4389 9169
TIME...MOT...LOC 1329Z 241DEG 30KT 4401 9164
HAIL...1.00IN
WIND...<50MPH
$$
ZT260
WWUS53 KARX 071344
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
844 AM CDT WED MAY 7 2014
MNC169-WIC011-121-071354-
/O.CAN.KARX.SV.W.0033.000000T0000Z-140507T1400Z/
WINONA MN-TREMPEALEAU WI-BUFFALO WI-
844 AM CDT WED MAY 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WINONA...SOUTHWESTERN
TREMPEALEAU AND SOUTHEASTERN BUFFALO COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED. HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM AS IT TRACKS INTO SOUTHERN TREMPEALEAU COUNTY.
LAT...LON 4407 9182 4419 9151 4399 9137 4398 9142
4396 9140 4389 9169
TIME...MOT...LOC 1342Z 241DEG 30KT 4407 9149
$$
ZTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 6:55 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 7, 6:55 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 655 AM CDT WED MAY 7 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 425 AM CDT WED MAY 7 2014 AT 3 AM...WATCHING 2 AREAS OF CONVECTION. THE FIRST IS LOCATED OVER EAST CENTRAL WISCONSIN. MEANWHILE THE OTHER ONE IS LOCATED BETWEEN SIOUX FALLS SOUTH DAKOTA AND FAIRMONT MINNESOTA. BOTH OF THESE ARE LOCATED ON THE EASTERN EDGE STRONG 700 MB MOISTURE CONVERGENT AREA. IN ADDITION...THEY ARE LOCATED ONE THE NORTHERN PERIPHERY OF 1000 J/KG MOST UNSTABLE CAPE. THE ARW...NMM...HOP WRF AND SPC WRF SUGGEST THAT THE LATTER AREA OF CONVECTION WILL MOVE EAST ALONG THE INTERSTATE 90 CORRIDOR THIS MORNING. EARLIER IN THE NIGHT THE HRRR SUGGESTED A SIMILAR SCENARIO...BUT WITH ITS LATEST RUN IT HAS BACKED AWAY FROM THIS SOLUTION. HOWEVER THIS SCENARIO DOES NOT MAKE A LOT OF SENSE...SO BACKED AWAY FROM FOLLOWING IT. TRENDED THE PRECIPITATION FORECAST FOR TODAY TOWARD A BLEND OF ARW...NMM...HOP WRF AND SPC WRF. HOWEVER I AM A BIT CONCERNED THAT AS IT MOVES EAST THAT THE NOCTURNAL JET WILL WEAKEN AND THAT THE CONVECTION COULD DISSIPATE BEFORE IT GETS INTO OUR AREA. IF THE CONVECTION DOES HAPPEN TO GET INTO OUR AREA...THE SPC RAP SUGGESTS THAT EFFECTIVE SHEAR WILL INCREASE OVER 40 KNOTS THROUGH 07.14Z. THIS COULD RESULT IN THE DEVELOPMEMT OF SOME ELEVATED SUPER CELLS. WE WILL HAVE TO MONITOR THIS OVER THE NEXT COUPLE OF HOURS. FOR LATER THIS MORNING AND AFTERNOON...MANY OF THE MESO MODELS AND AND NAM SUGGEST THAT THE AREA WILL REMAIN DRY. THIS IS A RESULT OF AN ELEVATED MIXED LAYER BEING BROUGHT ISENTROPICALLY OFF OF THE SOUTHERN PLAINS. THIS LAYER FORMS A STRONG 800 TO 600 MB CAP ACROSS THE FORECAST AREA. MEANWHILE THE GFS CONTINUES TO TRY AND DEVELOP STRATIFORM PRECIPITATION BELOW THE CAP. THIS LOOKS VERY UNLIKELY BECAUSE ITS SATURATED THE AIR MASS BELOW 800 MB TOO MUCH. DUE TO THIS...STAYED WITH A DRY FORECAST FOR THE TIME PERIOD. TONIGHT...MANY OF DETERMINISTIC RUNS ARE GENERATING PRECIPITATION ACROSS MUCH OF THE FORECAST AREA. HOWEVER BUFKIT SOUNDINGS CONTINUE TO SHOW A FAIRLY STRONG CAP ALONG AND SOUTH OF INTERSTATE 94. THIS IS GOOD AGREEMENT WITH WHAT SHOWS UP IN THE ARW AND SPC WRF. DUE TO THIS...WENT WITH MUCH LOWER POPS THAN WHAT NORMALLY WOULD BE EXPECTED SOUTH OF INTERSTATE 94. IF THUNDERSTORMS DID DEVELOP...IT LOOKS TO BE SO HIGH /BASES OF 2 TO 3 KM/ THAT YOUR SHEAR IS GREATLY DECREASED TO LESS 25 KNOTS...SO THERE WILL NOT BE SUPERCELLS. HOWEVER THE CAPE PROFILE IS MUCH FATTER THAN THIS MORNING AND THIS COULD POTENTIALLY RESULT IN SOME LARGE HAIL. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 425 AM CDT WED MAY 7 2014 ON THURSDAY AND THURSDAY NIGHT...THE 07.00Z MODELS CONTINUE TO SHOW THAT A PLUME OF SUBTROPICAL MOISTURE WILL SURGE NORTHWARD AHEAD OF THE LONG WAVE TROUGH. EMBEDDED WAVES IN THIS FLOW WILL RESULT IN SHOWERS AND THUNDERSTORMS WHICH WILL USE UP MUCH OF THE CAPE PRIOR TO THE ARRIVAL OF A MUCH MORE FAVORABLE SHEAR PROFILE. DUE TO THIS...STILL THINKING THAT THE BEST SEVERE WEATHER THREAT WILL REMAIN WEST OF INTERSTATE 35. WITH THIS PLUME NOT ARRIVING UNTIL MID MORNING...LOWERED THE PRECIPITATION PROBABILITIES BETWEEN 08.12Z AND 08.15Z. FROM SATURDAY NIGHT THROUGH TUESDAY...A SERIES OF SHORT WAVE TROUGHS WILL EJECTED OUT OF THE LONG WAVE OVER THE WESTERN UNITED STATES. THIS WILL BRING ROUND OF SHOWERS AND THUNDERSTORMS INTO THE AREA. WITH STILL SOME TIMING DIFFERENCES AND SUBTLE DIFFERENCES IN THE MODELS...STAYED WITH THE MODEL CONSENSUS. TOWARD THE MIDDLE OF NEXT WEEK...IT LOOKS LIKE THERE WILL BE A PATTERN SHIFT AS THE UPPER LEVEL FLOW BECOMES NORTHWEST AND WEST ACROSS THE EASTERN UNITED STATES. LOOKS LIKE HIGHS MAY RANGE FROM THE UPPER 40S TO MID 50S...AND LOWS WILL RANGE FROM THE MID 30S TO MID 40S. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 655 AM CDT WED MAY 7 2014 THROUGH 07.1330Z STRONG TO SEVERE THUNDERSTORMS WILL AFFECT KRST. THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE LARGE HAIL. WITH THE WEAKENING OF THE LOW LEVEL JET...EXPECT THE SHOWERS AND THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 90 TO DISSIPATE BY 07.15Z. WHILE BOTH THE GFS AND NAM SOUNDINGS SUGGEST MVFR CEILINGS THROUGH TONIGHT. THE RAP SOUNDINGS SHOW THAT CEILINGS WILL REMAIN VFR. LOOKING AT CEILINGS AROUND THE REGION...THE RAP IS VERIFYING THE BEST...SO TRENDED THE TAFS THAT WAY. FOR TONIGHT...THE MESO MODELS SUGGEST THAT ADDITIONAL SHOWERS AND THUNDERSTORMS WILL FIRE WELL NORTH OF THE TAF SITES...THUS... WENT DRY WITH VFR CEILINGS. && .HYDROLOGY... ISSUED AT 425 AM CDT WED MAY 7 2014 FLOODING CONTINUES ALONG THE MAIN STEM OF THE MISSISSIPPI RIVER...WITH LOCATIONS CRESTING FROM NORTH MCGREGOR. SHOWERS AND THUNDERSTORMS ON THURSDAY AND THURSDAY NIGHT WILL PRODUCE ANYWHERE FROM A HALF INCH TO ONE INCH. THIS WILL LIKELY SLOW THE FALL FOR LOCATIONS NORTH OF MCGREGOR...AND MAY INCREASE CRESTS SLIGHTLY SOUTH OF MCGREGOR. CHECK OUT THE LATEST HYDROLOGIC STATEMENTS FOR THE DETAILS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...BOYNE LONG TERM...BOYNE AVIATION...BOYNE HYDROLOGY...BOYNE
Hazardous weather outlook, May 7, 5:37 AM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 537 AM CDT WED MAY 7 2014 IAZ008>010-018-019-029-MNZ086-087-094-095-WIZ017-029-034-042>044- 055-081100- MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-DODGE-OLMSTED- MOWER-FILLMORE-TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-RICHLAND- 537 AM CDT WED MAY 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE FOUND MAINLY ALONG AND NORTH OF INTERSTATE 90 THIS MORNING AND TONIGHT. A FEW OF THESE THUNDERSTORMS MAY PRODUCE LARGE HAIL. ADDITIONAL THREATS INCLUDE LIGHTNING AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON THURSDAY AND THURSDAY NIGHT...OCCASIONAL THUNDERSTORMS WILL BE SEEN ACROSS NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND WESTERN WISCONSIN. A FEW OF THESE THUNDERSTORMS MAY PRODUCE LARGE HAIL. ADDITIONAL THREATS INCLUDE LIGHTNING AND LOCALLY HEAVY RAIN. ADDITIONAL THUNDERSTORMS ARE POSSIBLE FROM SATURDAY THROUGH MONDAY NIGHT. IT IS TOO EARLY TO DISCERN ANY SEVERE WEATHER POTENTIAL WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THIS MORNING...AND FROM THURSDAY INTO THURSDAY NIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ011-030-MNZ079-088-096-WIZ032-033-041-053-054-061-081100- ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-BUFFALO-TREMPEALEAU- LA CROSSE-VERNON-CRAWFORD-GRANT- 537 AM CDT WED MAY 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...SOUTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE FOUND MAINLY ALONG AND NORTH OF INTERSTATE 90 THIS MORNING AND TONIGHT. A FEW OF THESE THUNDERSTORMS MAY PRODUCE LARGE HAIL. ADDITIONAL THREATS INCLUDE LIGHTNING AND LOCALLY HEAVY RAIN. FLOOD WARNINGS REMAIN IN EFFECT FOR SEVERAL LOCATIONS ALONG THE MISSISSIPPI RIVER. CHECK THE LATEST HYDROLOGIC INFORMATION FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON THURSDAY AND THURSDAY NIGHT...OCCASIONAL THUNDERSTORMS WILL BE SEEN ACROSS NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND WESTERN WISCONSIN. A FEW OF THESE THUNDERSTORMS MAY PRODUCE LARGE HAIL. ADDITIONAL THREATS INCLUDE LIGHTNING AND LOCALLY HEAVY RAIN. ADDITIONAL THUNDERSTORMS ARE POSSIBLE FROM SATURDAY THROUGH MONDAY NIGHT. IT IS TOO EARLY TO DISCERN ANY SEVERE WEATHER POTENTIAL WITH THESE STORMS. FLOOD WARNINGS WILL CONTINUE FOR SEVERAL LOCATIONS ALONG THE MISSISSIPPI RIVER INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THIS MORNING...AND FROM THURSDAY INTO THURSDAY NIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. BOYNE
In the hours before
Special weather statement, May 7, 6:25 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 625 AM CDT WED MAY 7 2014 MNZ086-094-071145- DODGE-MOWER- 625 AM CDT WED MAY 7 2014 ...A LINE OF STRONG TO SEVERE THUNDERSTORMS IS HEADING TOWARDS NORTHWESTERN MOWER AND DODGE COUNTIES... AT 621 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM NEAR OWATONNA TO 6 MILES NORTH OF HAYWARD...AND MOVING EAST AT 35 MPH. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL AND GUSTY WINDS. LOCATIONS THAT MAY BE IMPACTED INCLUDE... AUSTIN...DODGE CENTER...MANTORVILLE...KASSON...HAYFIELD...WEST CONCORD. IF THE STORMS INTENSIFY A WARNING MAY BE ISSUED SOON FOR DODGE AND MOWER COUNTIES. LAT...LON 4419 9305 4420 9268 4373 9268 4368 9304 TIME...MOT...LOC 1121Z 252DEG 28KT 4412 9322 4374 9324 JW
Local storm report, May 7, 6:47 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
647 AM CDT WED MAY 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 AM HAIL 2 ENE VEEFKIND 44.71N 90.35W
05/07/2014 M0.75 INCH CLARK WI TRAINED SPOTTER
MUCH OF HAIL WAS 1/2 INCH.
0642 AM HAIL CHRISTIE 44.65N 90.60W
05/07/2014 E0.88 INCH CLARK WI LAW ENFORCEMENT
HAIL COVERING THE GROUND 2 INCHES DEEP. MAINLY PEA TO
NICKEL IN SIZE.
&&
DANBLocal storm report, May 7, 7:27 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
727 AM CDT WED MAY 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 AM HAIL KASSON 44.03N 92.75W
05/07/2014 M0.25 INCH DODGE MN TRAINED SPOTTER
0712 AM HAIL ROCHESTER 44.01N 92.48W
05/07/2014 M0.25 INCH OLMSTED MN BROADCAST MEDIA
KTTC
0718 AM HAIL VEEFKIND 44.70N 90.39W
05/07/2014 M1.00 INCH CLARK WI TRAINED SPOTTER
&&
BOYNELocal storm report, May 7, 7:36 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
736 AM CDT WED MAY 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM HAIL HAYFIELD 43.89N 92.85W
05/07/2014 M1.75 INCH DODGE MN BROADCAST MEDIA
REPORTED BY A KTTC VIEWER
&&
BOYNESpecial weather statement, May 7, 7:39 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
739 AM CDT WED MAY 7 2014
MNZ087-071315-
OLMSTED-
739 AM CDT WED MAY 7 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN OLMSTED AND
SOUTHERN WABASHA COUNTIES...
AT 739 AM CDT...A STRONG THUNDERSTORM WAS NEAR ROCHESTER...MOVING
NORTHEAST AT 45 MPH.
DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCHESTER...EYOTA...MARION...VIOLA...CHESTER...I 90 EXIT 218...
HIGHWAY 42 AND COUNTY 9...COUNTY ROADS 9 AND 10 AND LITTLE VALLEY.
LAT...LON 4407 9250 4412 9232 4411 9232 4410 9208
4400 9208 4393 9244
TIME...MOT...LOC 1239Z 243DEG 37KT 4403 9235
JWSpecial weather statement, May 7, 7:51 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
751 AM CDT WED MAY 7 2014
MNZ088-071315-
WINONA-
751 AM CDT WED MAY 7 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN OLMSTED...WESTERN
WINONA...SOUTHWESTERN TREMPEALEAU AND SOUTHEASTERN BUFFALO
COUNTIES...
AT 751 AM CDT...A STRONG THUNDERSTORM WAS NEAR ST. CHARLES...OR 17
MILES SOUTHWEST OF WINONA...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WINONA...GOODVIEW...ST. CHARLES...LEWISTON...STOCKTON...
ROLLINGSTONE...ALTURA...WILSON...FREMONT...UTICA...MINNESOTA CITY...
LOCK AND DAM 5...WHITMAN...I 90 EXIT 252...BETHANY...WYATTVILLE...I
90 EXIT 242...I 90 EXIT 249...I 90 EXIT 233 AND COUNTY ROADS 6 AND
33.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4417 9182 4414 9176 4413 9173 4410 9170
4410 9169 4403 9158 4403 9156 4399 9152
4385 9186 4385 9201 4391 9208 4397 9208
TIME...MOT...LOC 1251Z 232DEG 24KT 4392 9196
JWThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 5:42 AM CDT | Special Weather Statement | ARX | Dodge | 78 min |
| May 7, 6:25 AM CDT | Special Weather Statement | ARX | Dodge | 20 min |
| May 7, 6:43 AM CDT | Severe Thunderstorm Warning | ARX | Dodge, Mower, Olmsted | 47 min |
| May 7, 7:39 AM CDT | Special Weather Statement | ARX | Olmsted | 36 min |
| May 7, 7:51 AM CDT | Special Weather Statement | ARX | Winona | 24 min |
| May 6, 9:17 PM CDT | Special Weather Statement | ARX | Adams, Juneau, Monroe | 58 min |
| May 7, 1:59 AM CDT | Special Weather Statement | ARX | Adams, Juneau | 46 min |
| May 7, 4:48 AM CDT | Special Weather Statement | ARX | Jackson | 27 min |
| May 7, 5:21 AM CDT | Special Weather Statement | ARX | Clark | 24 min |
| May 7, 5:27 AM CDT | Severe Thunderstorm Warning | ARX | Clark | 63 min |
| May 7, 6:00 AM CDT | Severe Thunderstorm Warning | ARX | Clark | 45 min |
| May 7, 8:28 AM CDT | Special Weather Statement | ARX | Trempealeau | 32 min |
| May 7, 9:04 AM CDT | Special Weather Statement | ARX | Jackson | 26 min |
| May 7, 9:31 AM CDT | Special Weather Statement | ARX | Adams, Richland, Vernon | 29 min |
| May 7, 9:42 AM CDT | Severe Thunderstorm Warning | ARX | Richland | 33 min |
| May 7, 10:12 AM CDT | Special Weather Statement | ARX | Adams | 63 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Severe Thunderstorm Warnings in Minnesota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.